Alert archive / Florida / Gale Warnings in 2017
Gale Warning 3, NWS Tallahassee, FL
NWS Tallahassee, FL issued this gale warning at May 3, 2017, 9:27 PM EDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2017, 9:27 PM EDT (01:27 UTC)
- Expired
- May 4, 2017, 12:51 AM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
The text
As transmitted.
091 WHUS72 KTAE 040127 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 927 PM EDT WED MAY 3 2017 ...GALE WARNING IN EFFECT UNTIL 2 AM THURSDAY FOR COASTAL AND OFFSHORE WATERS WEST OF APALACHICOLA... ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM THURSDAY TO 11 PM EDT FRIDAY... .A WAKE LOW DEVELOPED BEHIND A LARGE AREA OF DISSIPATING THUNDERSTORMS AND HAS RESULTED IN WHAT WILL BE A BRIEF BUT STRONG WIND EVENT. BEHIND THE LOW...WINDS WILL REMAIN IN ADVISORY LEVELS. GMZ750-770-040600- /O.NEW.KTAE.GL.W.0003.170504T0127Z-170504T0600Z/ /O.CON.KTAE.SC.Y.0017.170504T0600Z-170506T0300Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 927 PM EDT WED MAY 3 2017 ...GALE WARNING IN EFFECT UNTIL 2 AM EDT THURSDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 11 PM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS...SOUTHEAST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS 35 TO 45 KNOTS. WINDS SUBSIDING TO 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS AFTER 2 AM EDT. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ GMZ730-755-765-775-040600- /O.CON.KTAE.SC.Y.0017.170504T0600Z-170506T0300Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 927 PM EDT WED MAY 3 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 AM THURSDAY TO 11 PM EDT FRIDAY... * WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS BECOMING NORTHWEST THURSDAY NIGHT WITH GUSTS 30 TO 35 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
295 WHUS72 KTAE 040451 MWWTAE URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 1251 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 11 PM EDT FRIDAY... GMZ750-770-040830- /O.CAN.KTAE.GL.W.0003.000000T0000Z-170504T0600Z/ /O.CON.KTAE.SC.Y.0017.170504T0600Z-170506T0300Z/ COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- 1251 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE GALE WARNING. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT UNTIL 2 AM EDT THURSDAY. * WINDS...SOUTHEAST WINDS 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS AFTER 2 AM EDT. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ730-755-765-775-040830- /O.CON.KTAE.SC.Y.0017.170504T0600Z-170506T0300Z/ APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 1251 AM EDT THU MAY 4 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT FRIDAY... * WINDS...SOUTHERLY WINDS 20 TO 25 KNOTS BECOMING NORTHWEST THURSDAY NIGHT WITH GUSTS 30 TO 35 KNOTS. * WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOURNIER
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this gale warning went out at May 3, 8:36 PM EDT, 51 minutes earlier.
Area forecast discussion, May 3, 8:36 PM EDT, 51 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
836 PM EDT Wed May 3 2017
.UPDATE...
Slightly bumped up PoPs to the west to account for rain moving
into the coastal waters. Otherwise forecast is on track.
&&
.PREV DISCUSSION [729 PM EDT]...
.NEAR TERM [Through Tonight]...
Low level high pressure has pushed northeastward and now strong
southeasterly flow is in place over the low levels of our local
area. The strong +PV anomaly aloft is now in the central Plains as
seen on satellite by swirling upper level clouds. To its southeast,
over Arkansas and Louisiana, deep convection continues. The portion
over southern Louisiana lit up along a warm frontal boundary this
morning, which has become stationary. Meanwhile, the portion over
Arkansas is being shunted south as the low pressure system driving
it deepens and moves toward the lower Mississippi valley.
Latest hi-res guidance indicates several rounds of storms as this
system approaches, the first round of which storms will begin to
reach our western zones in the early morning hours (after midnight).
Mean CAPE from the hi-res models is around 700-1500 J/kg along the
FL Panhandle and in southeast AL this morning with very little CIN
to overcome. Shear will be strong and increasing as sunrise
approaches, with 0-1 km shear of 20-30 kts and 0-6 km shear of 45-55
kts. SPC's day one outlook highlights us in a marginal risk for
severe weather with these storms in the early morning hours, with
the threat increasing after sunrise.
.SHORT TERM [Thursday Through Friday Night]...
An upper level low will close off tonight over the southern
Mississippi Valley. As this upper level feature moves eastward, a
surface low lifts across the Mississippi Valley moves into the
Midwest on Thursday with a cold front also pushing through the
southeast. A line of storms is expected to move into the CWA early
tomorrow morning (in to the tonight period - more details above).
Storms from that line will continue to move through tomorrow
morning. With 0-1km shear of 20-30kts and CAPE ranging from
500-1500 J/kg, the severe threat will continue through Thursday
morning. While the main threat is damaging wind, given the shear
values, a tornado or two is possible. A short break in convection
is possible after the first line, however a second line of storms,
more associated with the front, is expected during the afternoon.
While the higher CAPE will be more oriented in a vertical line
with the front, low level shear values continue to be elevated and
the severe threat will continue with this second line. In
addition to the severe threat tomorrow, it will be windy across
the CWA. The strongest winds (outside of convection) is expected
near the coast but at this time, appears to be below wind advisory
criteria.
Precipitation will diminish for Thursday night, however some
clouds and a few showers may stick around through Friday with the
proximity of the upper level low in the southeast.
High temperatures will be limited tomorrow by clouds and rain with
highs in the mid 70s to mid 80s. Behind the front, highs will be
below normal in the low to mid 70s, below normal for this time of
year.
.LONG TERM [Saturday Through Wednesday]...
As the low pressure system from the short term lifts northward,
high pressure will build into the CWA and persist through the long
term. With the lack of strong synoptic systems moving through in
the long term, conditions are expected to be dry. Highs in the
mid-70s on Saturday will climb through the long term and into the
upper 80s by Wednesday.
.AVIATION [Through 00Z Friday]...
Conditions will begin to deteriorate as showers and thunderstorms
approach starting around 06Z for ECP and DHN. Expect first round
of storms to spread east over next several hours. There is less
confidence in the timing and potential for a second round of
storms in the early to mid afternoon. Conditions should improve to
MVFR by early evening.
.MARINE...
Winds and seas will begin increasing tonight ahead of a cold front
that will move through on Thursday. A long period of small craft
advisory conditions will persist over the marine area through
Friday night with winds subsiding over the weekend into next week.
.FIRE WEATHER...
Widespread showers and thunderstorms are expected Thursday and
Thursday night. Behind the front dry air will move in Friday but RH
will stay above critical levels. High dispersions are possible
Thursday afternoon in SW GA and the Big Bend and for the entire area
on Friday.
.HYDROLOGY...
Around 1-2 inches of rain is expected across the western part of
the CWA, mainly west of Apalachicola to the Georgia/Alabama
border, with an inch or less forecast to the east. Isolated higher
amounts are possible and it's these potentially higher amounts
across southeast Alabama and the Florida panhandle that we will
have to watch closely for isolated flooding on Thursday. WPC has
included the western area in slight tomorrow for the excessive
rainfall forecast.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 67 79 52 76 51 / 30 90 30 10 10
Panama City 70 75 57 72 55 / 50 90 10 10 10
Dothan 65 77 50 70 48 / 60 90 10 10 0
Albany 66 78 51 70 49 / 30 80 30 20 0
Valdosta 63 83 54 76 50 / 10 80 60 20 10
Cross City 64 84 57 74 53 / 10 40 70 30 20
Apalachicola 71 79 58 76 55 / 40 90 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...Small Craft Advisory from 2 AM Thursday to 11 PM EDT Friday for
Apalachee Bay or Coastal Waters From Keaton Beach to
Ochlockonee River Fl out to 20 Nm-Coastal Waters From
Ochlockonee River to Apalachicola Fl out to 20 Nm-Coastal
waters from Suwannee River to Keaton Beach out 20 NM-
Coastal waters from Apalachicola to Destin FL out 20 NM-
Waters from Suwannee River to Apalachicola FL from 20 to 60
NM-Waters from Apalachicola to Destin FL from 20 to 60 NM.
&&
UPDATE...Weston
NEAR TERM...Moore
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Weston
MARINE...Fieux
FIRE WEATHER...Weston
HYDROLOGY...FieuxThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 3:53 AM EDT | Gale Warning | TAE | 41 hr | |
| May 4, 3:58 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 64 hr |
| May 4, 3:58 AM EDT | High Surf Advisory | TAE | Bay, Gulf, Walton | 46 hr |
| May 4, 7:21 AM EDT | Special Marine Warning | TAE | 24 min | |
| May 4, 7:40 AM EDT | Special Marine Warning | TAE | 65 min | |
| May 4, 7:47 AM EDT | Tornado Warning | TAE | Bay, Calhoun, Gulf | 28 min |
| May 4, 8:20 AM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gulf, Liberty | 40 min |
| May 4, 9:28 AM EDT | Special Marine Warning | TAE | 62 min | |
| May 4, 9:30 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty | 45 min |
| May 4, 10:05 AM EDT | Special Marine Warning | TAE | 55 min | |
| May 4, 10:08 AM EDT | Severe Thunderstorm Warning | TAE | Franklin, Liberty, Wakulla | 33 min |
| May 4, 10:29 AM EDT | Severe Thunderstorm Warning | TAE | Leon | 18 min |
| May 4, 10:44 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon | 46 min |
| May 4, 4:12 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette, Taylor | 29 min |
| May 4, 12:19 PM EDT | Tornado Warning | TAE | Berrien, Cook, Lanier, Lowndes | 26 min |
| May 4, 12:41 PM EDT | Tornado Warning | TAE | Berrien, Lanier | 24 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.